MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported complaint that the autopulse platform (sn (b)(6) stopped performing compressions, accompanied by a loud noise.Based on the archive data review and functional testing, the autopulse platform displayed a user advisory (ua) 17 (max motor on time exceeded during active operation) error message.The investigation determined that the root cause of the reported complaint was the failed drive train motor, which is likely attributed to the age of the device.The device's life expectancy is 5 years.The autopulse platform was manufactured in june 2018 and is more than 7 years old.The archive data indicated the ua17 error message, which is related to the customer-reported complaint.The autopulse platform failed the initial functional testing due to the ua17 error, thus confirming the reported complaint.The investigation revealed that the drive train motor brake assembly air gap was too wide.The brake gap could not be adjusted and continued to open out of specification.The investigation found that the motor shaft dimples had widened/worn out.Therefore, the m3-.5 x 4mm set screws would not lock into the drive train motor shaft dimple locking well and caused the brake to disengage.The drive train motor assembly needs to be replaced to remedy the issue.Waiting for customer approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaints reported for the autopulse platform with sn (b)(6).The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.According to multiple studies, out-of-hospital cardiac arrest (ohca) is considered one of the leading causes of death in industrialized nations, with a significant number of deaths occurring outside of a hospital setting, making it a major public health concern; this information is supported by research from the cdc, studies on global mortality rates, and data from various cardiac arrest registries.Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.B3, the date of the event is unknown.
 
Event or Problem Description
The customer reported that during resuscitation, the autopulse platform (sn (b)(6) stopped performing compressions several times, accompanied by a loud noise.The lifeband was replaced, and the patient's position was adjusted, but the issue continued.The crew switched to manual cpr, which was assessed as high quality.The manual cpr continued to be performed in the hospital upon arrival.Despite these efforts, the patient did not survive.The customer did not provide information regarding the relationship between the death and the alleged malfunction.However, the msa evaluated the incident, and it was determined that the death was not related to the autopulse device.The customer mentioned that the reported issue was replicated at the station after the call.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key23033715
Report Number3010617000-2025-00613
Device Sequence Number9701496
Product Code DRM
UDI-Device Identifier00849111001038
UDI-Public00849111001038
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0740-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown